Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 4601
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2020  |  Volume : 9  |  Issue : 4  |  Page : 2129-2131

Amitraz poisoning: Early gastric lavage can prevent life-threatening complications


Department of General Medicine, All India Institute of Medical Sciences, Rishikesh, Uttarakhand, India

Correspondence Address:
Dr. Anirudh Mukherjee
Department of General Medicine, All India Institute of Medical Sciences, Rishikesh - 249 203, Uttarakhand
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jfmpc.jfmpc_1268_19

Rights and Permissions

Amitraz is a worldwide available pesticide of formamidine chemical family, proven to have reversible toxic effects on both animals and humans. Upon intoxication by ingestion, inhalation, or dermal route, it can cause various central nervous system (CNS), CVS, respiratory and gastrointestinal effects, some of which may be life threatening. Because of lack of specific antidote patients are usually managed with supportive and symptomatic management. We describe a case of 36-year-old female patient who presented to us with alleged history of 120 ml amitraz ingestion. She was given early gastric lavage with activated charcoal at emergency along with supportive and symptomatic management. She developed mild CNS depression, bradycardia, miosis, and fluctuating blood pressure. She was managed in intensive care unit and was kept under close hemodynamic monitoring. Her clinical course during hospital stay was uneventful and was successfully discharged without any residual deficits. According to previously published data, this amount of amitraz intoxication could have caused more serious clinical manifestations. This disproportionately less severe clinical manifestation in our patient is attributed to early gastric lavage. Ominous of reducing amitraz-related health hazards lies in the hands of primary health care physicians and regulatory bodies of government.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed605    
    Printed3    
    Emailed0    
    PDF Downloaded94    
    Comments [Add]    

Recommend this journal